Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Should tryptomer be taken despite headaches and stomach upsets?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am 39 years old female. I am having migraine for 6-7 years. I used to have disprin or crocin 2-3 times a week. When diagnosed 3 yrs. ago a specialist prescribed me ciplar 40mg, then 20mg, and then 10mg reducing dose 10 month course. My problem was resolved with this medication. But after 3-4 months due to some problems in the family i use to get headaches quite often. i shifted from that place where my earlier doctor was but i consulted him over phone and described my problem he prescribed me tryptomer 10 mg for 3-4 months and told me i can take for 2-3 months more if the problem persists. But i observed that this medicine is working and i am fine with that. I took it for about a year. Then i read somewhere that we should not take it for a long time, So as i was ok now, i stopped taking it around last year april ' 13. From september to november 2013 i was not well (having loose motions, doctors diagnosed it as IBS and told me to be relaxed and calm. As the headaches came again doctor prescribed me tryptomer 10 mg after i told him i was taking this medicine before. After starting tryptomer 10 mg I am quite relaxed with no headaches, no stomach upsets, no other health issues. But i have gained weight (about 3-4kg) in the last 6-7 months. Now I am worried that i may be forming the habit of taking this medicine. I also want to disclose that i used to very easily get stressed on even small incidents. But after taking it all is well. Please let me know should i continue this medicine or should i stop and take some other medicine. Thanks XXXX
Posted Mon, 10 Mar 2014 in Headache and Migraines
Answered by Dr. Shoaib Khan 50 minutes later
Brief Answer: Continue for a while, then discontinue+therapy Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Tryptomer is a good medication, especially as your problem is stress-related migraine headaches. But you are right when you said that is medication is habit forming and should not be taken for a long duration of time, and recommendation is to shift a patient to oral therapy as soon as possible and wean off tryptomer simultaneously. So speak to your doctor about finding a safe substitute once you feel better. As for the weight gain; weight gain is not a side effect of tryptomer ma'am. I suspect two possibilities that could have caused the weight gain: 1. As you are happier while on the medication, and do not get stressed often. The happy enzyme is at a higher level in your body, which can trigger an increased appetite and result in mild weight gain. This is not considered a problem and all you need to do is control your intake or exercise a little more 2. There is a side effect of tryptomer which results in swelling of the breasts. Have you noticed an increase in size of your breasts? If so, this could be the cause for the weight gain. Speak to your doctor about this side effect if it is present. Other than this, we cannot attribute weight gain to tryptomer. But on a general note, I feel you should continue tryptomer for a while, till it makes you feel better. But once you feel better start weaning off tryptomer and simultaneously initiate other treatment options like counseling, etc; to help deal with your presentation and completely avoid it in the future. I hope you find my response helpful ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes ma'am.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor